Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Oct 7, 2011, 11:23 PM CDT for Dallam County, Hartley County, Oldham County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2011, 11:23 PM CDT (04:23 UTC)
- Expired
- Oct 8, 2011, 12:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Dallam County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 11:30 PM CDT | HAIL 1 | Romero, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 6:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
333 WUUS54 KAMA 080423 SVRAMA TXC111-205-359-080530- /O.NEW.KAMA.SV.W.0085.111008T0423Z-111008T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1123 PM CDT FRI OCT 7 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS WESTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1230 AM CDT * AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES SOUTH OF ROMERO...OR ABOUT 14 MILES SOUTHEAST OF NARA VISA...MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... ROMERO... WARE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3623 10304 3620 10262 3533 10288 3535 10305 TIME...MOT...LOC 0423Z 190DEG 45KT 3545 10298 $$ TB
4 follow-up statements
345 WWUS54 KAMA 080433 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1133 PM CDT FRI OCT 7 2011 TXC111-205-359-080530- /O.CON.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/ DALLAM TX-HARTLEY TX-OLDHAM TX- 1133 PM CDT FRI OCT 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR NORTHWESTERN OLDHAM...WESTERN HARTLEY AND SOUTHWESTERN DALLAM COUNTIES... AT 1130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF ROMERO...OR ABOUT 9 MILES SOUTHEAST OF NARA VISA...MOVING NORTH AT 50 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3547 10305 3623 10304 3620 10262 3543 10285 TIME...MOT...LOC 0433Z 190DEG 45KT 3557 10295 $$ TB
984 WWUS54 KAMA 080450 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1150 PM CDT FRI OCT 7 2011 TXC111-205-359-080530- /O.CON.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/ DALLAM TX-HARTLEY TX-OLDHAM TX- 1150 PM CDT FRI OCT 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR NORTHWESTERN OLDHAM...WESTERN HARTLEY AND SOUTHWESTERN DALLAM COUNTIES... AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROMERO...OR ABOUT 15 MILES NORTHEAST OF NARA VISA... MOVING NORTH AT 50 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3561 10305 3623 10304 3620 10262 3559 10280 TIME...MOT...LOC 0450Z 190DEG 45KT 3578 10290 $$ TB
644 WWUS54 KAMA 080507 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1207 AM CDT SAT OCT 8 2011 TXC359-080517- /O.CAN.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/ OLDHAM TX- 1207 AM CDT SAT OCT 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OLDHAM COUNTY IS CANCELLED... AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3586 10304 3623 10304 3620 10262 3583 10273 TIME...MOT...LOC 0507Z 190DEG 45KT 3599 10285 $$ TXC111-205-080530- /O.CON.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/ DALLAM TX-HARTLEY TX- 1207 AM CDT SAT OCT 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR NORTHWESTERN HARTLEY AND SOUTHWESTERN DALLAM COUNTIES... AT 1202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF WARE...OR ABOUT 16 MILES EAST OF AMISTAD...MOVING NORTH AT 50 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3586 10304 3623 10304 3620 10262 3583 10273 TIME...MOT...LOC 0507Z 190DEG 45KT 3599 10285 $$ TB
794 WWUS54 KAMA 080522 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1222 AM CDT SAT OCT 8 2011 TXC111-205-080532- /O.EXP.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/ DALLAM TX-HARTLEY TX- 1222 AM CDT SAT OCT 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARTLEY AND SOUTHWESTERN DALLAM COUNTIES WILL EXPIRE AT 1230 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3586 10304 3623 10304 3620 10262 3583 10273 TIME...MOT...LOC 0522Z 190DEG 45KT 3618 10281 $$ TB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 10:22 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 7, 10:22 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT FRI OCT 7 2011
.UPDATE...
FOCUS FOR TSTMS HAS SHIFTED TO WRN COUNTIES OF OK AND TX PNHDLS WITH
LITTLE EASTWARD PROGRESSION NOTED SINCE STORMS ARE MOVING DUE NORTH.
HAVE CANCELLED TORNADO WATCH 861 FOR HUTCHINSON...HANSFORD...CARSON...
AND ARMSTRONG COUNTIES AND LEFT THE WATCH INTACT FOR REST OF THE
COUNTIES INVOLVED AT THIS TIME.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 715 PM CDT FRI OCT 7 2011/
UPDATE...
TORNADO WATCH 861 HAS BEEN ISSUED AND APPROPRIATE GRIDS AND PUBLIC
PRODUCTS HAVE BEEN UPDATED.
ANDRADE
PREV DISCUSSION... /ISSUED 640 PM CDT FRI OCT 7 2011/
.AVIATION...
CONVECTION WILL BE THE MAIN CONCERN TONIGHT AS STRONG UPPER LEVEL
SYSTEM DRAWS CLOSER TO THE REGION. LINE OF THUNDERSTORMS FORMING OVER
SW KANSAS WILL GRADUALLY BUILD SOUTHWARD THROUGH THE EVENING. HAVE
ACCOUNTED FOR CONVECTION POTENTIAL WITH VCTS REMARKS ALONG WITH TEMPO
GROUPS FOR TSRA. GUSTY WINDS...MVFR CIGS AND IFR VSBYS WILL BE
POSSIBLE IF THUNDERSTORMS DIRECTLY IMPACT THE TERMINALS. WILL AMEND
AS NECESSARY. THUNDERSTORM CHANCES WILL CONTINUE INTO THE OVERNIGHT
HOURS BEFORE ATTEMPTING TO IMPROVE FROM WEST TO EAST ON SATURDAY
MORNING.
PREV DISCUSSION... /ISSUED 358 PM CDT FRI OCT 7 2011/
DISCUSSION...
FORECAST FOCUS THIS AFTERNOON CENTERS ON THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE PANHANDLES OVER THE NEXT 12-18 HOURS.
A POTENT UPPER LEVEL SYSTEM IS CENTERED OVER ARIZONA THIS AFTERNOON
AND IS EXPECTED TO CROSS NEW MEXICO AND LIFT INTO THE CENTRAL
ROCKIES SATURDAY MORNING. STRONG HEIGHT FALLS WILL SPREAD ACROSS
THE SOUTHERN PLAINS THIS EVENING...CORRESPONDING WITH FORCING FOR
ASCENT ACROSS THE AREA. A BOUNDARY/DRYLINE HAS MIXED INTO THE
WESTERN TEXAS/OKLAHOMA PANHANDLES AS DEWPOINTS BEHIND THIS FEATURE
HAVE DROPPED INTO THE UPPER 30S TO MID 40S. THE 12Z KAMA SOUNDING
SHOWS A FAIRLY STRONG CAPPING INVERSION HOWEVER WITH SOME THINNING
OF THE CLOUD COVER...HAVE ALLOWED FOR TEMPS TO CLIMB INTO THE UPPER
70S TO LOWER 80S. LATEST VISIBLE SATELLITE IMAGERY SHOWS SOME CU
DEVELOPING IN THE WESTERN TEXAS PANHANDLE SO EXPECT STORMS TO START
TO FORM NEAR THIS BOUNDARY WITHIN THE NEXT COUPLE OF HOURS. THE
LATEST SWODY1 STILL HAS THE MAJORITY OF THE CWA INCLUDED IN A
SLIGHT RISK AS LARGE SHEAR AND MODERATE INSTABILITY WILL ALLOW FOR
STORMS TO QUICKLY INCREASE IN INTENSITY ONCE THEY FORM. WITH THIS
FRONT PROVIDING A FOCUS FOR STORM DEVELOPMENT...EXPECT STORMS TO
FORM ALONG A LINE STARTING IN THE WESTERN ZONES THIS EVENING. HAVE
SOME CONCERN FOR TRAINING STORMS AS THE UPPER FLOW IS PARALLEL TO
THIS BOUNDARY BUT DO EXPECT STORMS TO MOVE EAST AS THE EVENING WEARS
ON.
A VERY FAVORABLE PATTERN PATTERN FOR HEAVY RAINFALL WILL BE IN
PLACE LATER TONIGHT AS SOUTH TO SOUTHEAST LOW LEVEL FLOW CONTINUES
TO TRANSPORT MOISTURE TO THE AREA. PERCEPTIBLE WATER VALUES WILL
INCREASE TONIGHT WITH THE HIGHEST VALUES EXPECTED AROUND 06Z WHERE
PW VALUES WILL BE OVER AN INCH. /THIS IS 2 STANDARD DEVIATIONS ABOVE
NORMAL/. THE FRONTAL BOUNDARY WILL RESIDE NEAR THE WESTERN ZONES FOR
MUCH OF THE NIGHT AND PROVIDE FORCING TO SUSTAIN CONVECTION
OVERNIGHT. FURTHERMORE UPPER FORCING WILL INCREASE ACROSS THE AREA AS
THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET IMPINGES ON THE
AREA. THETA-E ADVECTION ALSO INCREASES OVERNIGHT AS A 40-50 KT
NOCTURNAL JET SETS UP ACROSS THE SOUTHERN PLAINS. OUTFLOW FROM
THE STORMS OVER THE WESTERN SECTIONS THIS EVENING WILL CAUSE STORMS
TO MOVE FURTHER EAST ACROSS THE AREA. ALTHOUGH SHEAR AND
INSTABILITY WILL REMAIN LARGE...THINKING THE EARLIER SEVERE THREAT
THIS EVENING WILL TRANSITION MORE TO A HEAVY RAINFALL THREAT. GIVEN
THE ABOVE PARAMETERS...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH
FOR ALL BUT THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THIS IS QUITE
A DEPARTURE FROM THE USUAL FIRE WEATHER CONCERNS THAT WE DEAL WITH.
ALTHOUGH THE PANHANDLES ARE IN THE MIDST OF A PROLONGED DROUGHT...
THE HARD SOILS WILL CAUSE THE RAINFALL TO RUNOFF AND WILL NOT GET A
GOOD CHANCE TO SOAK INTO THE GROUND. IN ADDITION...IT WILL NOT TAKE
TOO MUCH RAINFALL TO CAUSE SOME FLOODING CONCERNS ESPECIALLY IN
AMARILLO.
THE UPPER LOW WILL MOVE INTO EASTERN COLORADO SATURDAY MORNING WHILE
AT THE SURFACE...A CLOSED LOW WILL LIFT INTO WESTERN KANSAS. THIS
WILL CAUSE THE DRYLINE/FRONT TO RACE OFF INTO THE EASTERN TEXAS
PANHANDLE...WHICH WILL REDUCE THE SHOWER AND THUNDERSTORM THREAT
LATER IN THE MORNING WEST OF THIS FEATURE. HOWEVER A SECONDARY
SHORTWAVE TROUGH ALONG THE SOUTHERN END OF THIS UPPER LOW WILL LIFT
ACROSS SOUTHERN NEW MEXICO SATURDAY NIGHT. EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA LATER IN THE DAY.
THE SEVERE POTENTIAL DOESN/T LOOK AS GREAT AS TONIGHT CLOUDS AND
EARLIER RAINFALL WILL LIMIT THE DESTABILIZATION POTENTIAL. THIS
SHORTWAVE TROUGH WILL CONTINUE TO LIFT NORTHEAST...ACROSS THE
PANHANDLES SUNDAY...WITH RAINFALL ENDING FROM WEST TO EAST DURING
THE DAY. IN ADDITION...A COLD FRONT WILL PUSH THROUGH THE AREA...
ALLOWING FOR DRIER AIR TO FILTER IN...ALSO HELPING TO DECREASE THE
RAINFALL THREAT.
HAVE NOT MADE TOO MANY CHANGES TO THE EXTENDED GIVEN THAT SHORT
TERM CONCERNS WERE FRONT AND CENTER. A DRY AND WARMER WEATHER
PATTERN WILL RETURN TO THE AREA. THE GFS INDICATES AN UPPER LEVEL
DISTURBANCE MOVING ACROSS BROAD TROUGHING OVER THE NORTHERN PLAINS.
A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO THE AREA AND
CAN BRING THE NEXT CHANCE OF RAIN. HOWEVER THE ECMWF KEEPS ANY
PRECIP WITH THIS SYSTEM NORTH AND EAST OF THE PANHANDLES. SINCE THIS
IS SEVERAL DAYS OUT...OPTED TO LEAVE THE FORECAST DRY. AN UPPER
LEVEL RIDGE BUILDS OVER THE DESERT SOUTHWEST TOWARD THE END OF THE
WEEK...KEEPING THE PANHANDLES IN A DRY WEATHER PATTERN.
CLK
FIRE WEATHER...
HEAVY RAINFALL IS EXPECTED TO IMPACT THE TEXAS/OKLAHOMA PANHANDLES
TONIGHT THROUGH SATURDAY MORNING. PRECIP AMOUNTS OF 2 TO 3 INCHES
ARE POSSIBLE...ESPECIALLY IN THE CENTRAL AND EASTERN TEXAS
PANHANDLES. ALTHOUGH THIS MUCH NEEDED RAINFALL WILL HARDLY MAKE A
DENT IN THE PROLONGED DROUGHT THE AREA IS CURRENTLY SUFFERING FROM...
IT WILL MOISTEN FUELS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE
ALSO POSSIBLE THROUGH SUNDAY NIGHT...WHERE SOME AREAS CAN RECEIVE
ADDITIONAL HEAVY RAINFALL. THUS ELEVATED AND CRITICAL FIRE WEATHER
CONCERNS WILL REMAIN LOW. DRY WEATHER WILL RETURN TO THE PANHANDLES
NEXT WEEK BUT LOWEST RELATIVE HUMIDITIES WILL REMAIN ABOVE 20
PERCENT. THUS KEEPING ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS
LOW.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...
OCHILTREE...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
&&Hazardous weather outlook, Oct 7, 10:30 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1030 PM CDT FRI OCT 7 2011 OKZ001>003-TXZ001>020-081530- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1030 PM CDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WEST HALF OF THE PANHANDLES...WEST OF A GUYMON TO AMARILLO TO CANYON LINE...MAINLY THROUGH 2 AM CDT TONIGHT. THE MAIN HAZARDS WITH THESE STORMS ARE LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH. AN ISOLATED TORNADO IS POSSIBLE AS WELL. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM CDT FOR THE CENTRAL AND WESTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE POSSIBLE ACROSS THE EAST PANHANDLES LATE TONIGHT...BUT THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HEAVY RAINFALL OF 1 TO 3 INCHES IS POSSIBLE TONIGHT...LEADING TO LOCALIZED FLOODING OR FLASH FLOODING...MAINLY ACROSS THE WEST AND CENTRAL PANHANDLES...WEST OF A PERRYTON TO CLARENDON LINE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM SATURDAY FOR THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO SOUTH TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM SATURDAY AFTERNOON AND NIGHT MAY BECOME STRONG WITH HAIL AND STRONG GUSTY WINDS THE MAIN HAZARDS ACROSS THE EAST PANHANDLES. IN ADDITION...HEAVY RAIN WILL BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLASH FLOODING MAINLY ACROSS THE EAST PANHANDLES. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM SATURDAY FOR THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE CENTRAL AND WESTERN OKLAHOMA AND TEXAS PANHANDLES IS REQUESTED THROUGH 2 AM CDT TONIGHT. MBS
In the hours before
Special weather statement, Oct 7, 9:33 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 933 PM CDT FRI OCT 7 2011 TXZ006-011-080315- HARTLEY TX-OLDHAM TX- 933 PM CDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR OLDHAM AND HARTLEY COUNTIES. AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 32 MILES SOUTH OF ROMERO...OR ABOUT 24 MILES SOUTH OF NARA VISA...MOVING NORTH AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. TB
Special weather statement, Oct 7, 9:39 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 939 PM CDT FRI OCT 7 2011 TXZ001-002-006-080315- DALLAM TX-HARTLEY TX-SHERMAN TX- 939 PM CDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR SHERMAN...HARTLEY AND DALLAM COUNTIES. AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 12 MILES SOUTH OF CONLEN...OR ABOUT 14 MILES EAST OF DALHART...MOVING NORTH AT 50 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TB
Special weather statement, Oct 7, 10:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1016 PM CDT FRI OCT 7 2011 TXZ001-006-080400- DALLAM TX-HARTLEY TX- 1016 PM CDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR HARTLEY AND DALLAM COUNTIES. AT 1011 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 23 MILES SOUTH OF WARE...OR ABOUT 21 MILES SOUTHWEST OF DALHART...MOVING NORTH AT 50 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TB
Local storm report, Oct 7, 11:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1102 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
10/07/2011 M58 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1100405
EALocal storm report, Oct 7, 11:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1112 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 3 SW STRATFORD 36.31N 102.11W
10/07/2011 E0.88 INCH SHERMAN TX TRAINED SPOTTER
0813 PM HAIL 4 NE GOODWELL 36.64N 101.58W
10/07/2011 M0.75 INCH TEXAS OK TRAINED SPOTTER
1052 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
10/07/2011 M58 MPH HARTLEY TX ASOS
1100 PM TSTM WND GST 1 N DALHART 36.08N 102.52W
10/07/2011 E60 MPH DALLAM TX LAW ENFORCEMENT
1100 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
10/07/2011 M59 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1100407 AMA1100403 AMA1100405 AMA1100404 AMA1100406
EALocal storm report, Oct 7, 11:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST 1 N DALHART 36.08N 102.52W
10/07/2011 E60 MPH DALLAM TX LAW ENFORCEMENT
HAVE HAD REPORTS OF POWER LINES DOWN AROUND THE CITY OF
DALHART
&&
EVENT NUMBER AMA1100408
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:51 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 39 min |
| Oct 7, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 50 min |
| Oct 7, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 62 min |
| Oct 7, 11:46 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.